Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this red flag warning at Apr 6, 2022, 3:54 PM CDT for 4 counties in Texas. It took effect at Apr 7, 2022, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2022, 3:54 PM CDT (20:54 UTC)
- In effect from
- Apr 7, 2022, 10:00 AM CDT
- Expired
- Apr 7, 2022, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 106 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2393 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
222 WWUS84 KLCH 062054 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 354 PM CDT Wed Apr 6 2022 ......RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT THURSDAY FOR SOUTHEAST TEXAS ... .A strong cold front is expected to move in this evening with northwest winds and very dry air spilling into the region. Relative humidity will range from 17 to 26 percent during the afternoon hours tomorrow. Winds 15 to 25 mph with gusts to 30 mph. Conditions to improve on Friday. TXZ180-201-215-216-259>262-071100- /O.NEW.KLCH.FW.W.0001.220407T1500Z-220407T2300Z/ Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 354 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT THURSDAY FOR SOUTHEAST TEXAS FOR FIRE WEATHER ZONES 180, 201, 215, 216, 259, 260, 261, AND 262... The National Weather Service in Lake Charles has issued a Red Flag Warning, which is in effect from 10 AM to 6 PM CDT Thursday. * AFFECTED AREA...Fire weather zones 180, 201, 215, 216, 259, 260, 261, and 262. * WIND...Northwest winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity will range from 17 to 26 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LAZ027>033-041>045-052>055-073-074-071100- /O.NEW.KLCH.FW.A.0001.220407T1500Z-220407T2300Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron- 354 PM CDT Wed Apr 6 2022 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR SOUTHERN LOUISIANA FIRE WEATHER ZONES 027, 028, 029, 030, 031, 032, 033, 041, 042, 043, 044, 045, 052, 053, 054, 055, 073, AND 074... The National Weather Service in Lake Charles has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday afternoon. * AFFECTED AREA...Fire weather zones 027, 028, 029, 030, 031, 032, 033, 041, 042, 043, 044, 045, 052, 053, 054, 055, 073, and 074. * WIND...Northwest winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity will range from 20 to 26 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ K. Kuyper
2 follow-up statements
589 WWUS84 KLCH 070845 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 345 AM CDT Thu Apr 7 2022 ......RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT THURSDAY FOR SOUTHEAST TEXAS ... .Strong northwesterly winds of 15 to 25 MPH with gusts to 30 MPH will develop today in the wake of yesterday evening's cold front passage. These winds will stream much drier air into the region with relative humidity values ranging from 17 to 26 percent this afternoon. TXZ180-201-215-216-259>262-071645- /O.CON.KLCH.FW.W.0001.220407T1500Z-220407T2300Z/ Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 345 AM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 180, 201, 215, 216, 259, 260, 261, and 262... * AFFECTED AREA...Fire weather zones 180, 201, 215, 216, 259, 260, 261, and 262. * WIND...Northwest winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity will range from 17 to 26 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LAZ027>033-041>045-052>055-073-074-071645- /O.CON.KLCH.FW.A.0001.220407T1500Z-220407T2300Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron- 345 AM CDT Thu Apr 7 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 027, 028, 029, 030, 031, 032, 033, 041, 042, 043, 044, 045, 052, 053, 054, 055, 073, and 074... * AFFECTED AREA...Fire weather zones 027, 028, 029, 030, 031, 032, 033, 041, 042, 043, 044, 045, 052, 053, 054, 055, 073, and 074. * WIND...Northwest winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity will range from 20 to 26 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
699 WWUS84 KLCH 072101 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 401 PM CDT Thu Apr 7 2022 ......RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT THURSDAY FOR SOUTHEAST TEXAS ... .Strong northwesterly winds of 15 to 25 MPH with gusts to 30 MPH will develop today in the wake of yesterday evening's cold front passage. These winds will stream much drier air into the region with relative humidity values ranging from 17 to 26 percent this afternoon. TXZ180-201-215-216-259>262-081145- /O.NEW.KLCH.FW.W.0002.220408T1500Z-220409T0000Z/ /O.CON.KLCH.FW.W.0001.000000T0000Z-220407T2300Z/ Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 401 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST TEXAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST TEXAS... The National Weather Service in Lake Charles has issued a Red Flag Warning, which is in effect from 10 AM to 7 PM CDT Friday. * AFFECTED AREA...Fire weather zones 180, 201, 215, 216, 259, 260, 261, and 262. * WIND...Northwest winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity will range from 13 to 24 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LAZ027>033-041>045-052>055-073-074-081145- /O.NEW.KLCH.FW.W.0002.220408T1500Z-220409T0000Z/ /O.CON.KLCH.FW.A.0001.000000T0000Z-220407T2300Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron- 401 PM CDT Thu Apr 7 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHERN LOUISIANA... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR... The National Weather Service in Lake Charles has issued a Red Flag Warning, which is in effect from 10 AM to 7 PM CDT Friday. * AFFECTED AREA...Fire weather zones 027, 028, 029, 030, 031, 032, 033, 041, 042, 043, 044, 045, 052, 053, 054, 055, 073, and 074. * WIND...Northwest winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity will range from 16 to 26 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Apr 6, 12:11 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 6, 12:11 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1211 PM CDT Wed Apr 6 2022
.AVIATION...
The latest front is currently moving through the lakes region in
southeast Texas this afternoon and looks to make the Louisiana
coast by the middle of the afternoon hours. Strong northwest
winds should be expected as ceilings begin lift. The only issues
is the winds around sfc... otherwise VFR.
&&
.PREV DISCUSSION... /issued 948 AM CDT Wed Apr 6 2022/
UPDATE...
Southeast Texas and Louisiana remain in the warm slot attm but
the latest front is approaching from the northwest. Not looking
for any rains prior to FROPA with the front through the lakes
region in southeast Texas around the noon hour finally moving into
the southwest Louisiana coastal waters during the middle of the
afternoon hours.
Marine... Wind speeds increase over the coastal waters swinging
around to the northwest. It will take a little bit for the waves
and winds to sync up... seas building through the early afternoon
into the evening hours and a Small Craft Advisory has been posted
for the coastals waters... lakes and bays through tomorrow
morning.
Temperatures will begin falling with the frontal passage. Current
zones look fine.
PREV DISCUSSION... /issued 635 AM CDT Wed Apr 6 2022/
DISCUSSION...
For the 04/06/2022 1200 UTC TAF package.
AVIATION...
Visibilities have been improving over the last hour across the
region although light fog is still presently being observed at
all terminals. Expect visibilities to continue to slowly improve
over the next couple of hours with ceilings also slowly lifting
from IFR to MVFR by late this morning.
A cold front will push across the region from west to east from
late this morning through this afternoon. Southerly winds ahead of
the front will turn out of the northwest in it's wake and increase
through the afternoon and evening before moderating somewhat
overnight. A few showers and thunderstorms will be possible along
and ahead of the frontal boundary, but probabilities aren't
presently high enough to warrant explicit mention in tafs.
VFR conditions will prevail behind the front through the end of
the taf period with skies clearing this evening.
Jones
PREV DISCUSSION... /issued 421 AM CDT Wed Apr 6 2022/
SHORT TERM [Today through Friday]...
Areas of marine fog have been developing over the coastal waters
early this morning and blowing their way inland. This is
resulting in variable visibilities along and south of the I-10
corridor. Further north, low level ceilings haven't quite been
able to work down to the surface due to the modest southerly
winds. Expect this fog to be somewhat slow to dissipate after
sunrise with the low level clouds in place, but visibilities
should improve by around 9AM.
A large and expanding low centered over the western great lakes
this morning will push a relatively strong cold front through the
region from late this morning through this afternoon displacing
the unseasonably warm, moist airmass that's been in place the last
couple of days. The 06Z KLCH special RAOB illustrates that the
majority of the column remains very dry following yesterday's
shortwave passage with a fairly narrow layer of mid level
moisture present between about 10-15kft. The majority of synoptic
and mesoscale guidance indicate that there will be enough moisture
available to produce at least isolated shower development along
and ahead of the frontal boundary this morning through mid
afternoon so added isolated PoPs today to account for these.
Strong northwesterly flow will develop in the wake of the frontal
passage this afternoon advecting significantly cooler and drier
air into the region. Overnight lows tonight will be approximately
20 degrees cooler than we're seeing this morning. The
aforementioned sprawling cyclone over the great lakes will
maintain a tight pressure gradient across the region both Thursday
and Friday which will result in elevated winds during the day
approaching wind advisory criteria near the coast. While winds
will moderate overnight, they're expected to remain elevated
enough to limit the best radiational cooling Thursday and Friday
morning. Still, lows both days are forecast to be 10 to 15
degrees below climatological normals.
Jones
LONG TERM [Saturday through Tuesday]... The period will start
with mainly quiet weather with a surface ridge across the forecast
area along with a dry northwest flow aloft. Temperatures to start
the day on Saturday will be on the chilly side and some 10 to 15
degrees below climo norms.
A warm up will then begin by Sunday as the surface ridge moves off
to the east allowing for southerly winds off the Gulf.
The pattern then becomes rather unsettled to go along with the warm
temperatures early next week. Low pressure over the Plains will form
and help increase the pressure gradient over the forecast area that
will increase southerly winds with rather breezy conditions. Small
craft advisories will be possible over marine areas on Sunday
through Tuesday.
The southerly winds will also help to greatly increase moisture
values. Precipitable water values increase to above 1.50 inches by
Monday into Tuesday, which is over the 90th percentile of SPC daily
climo.
Flow aloft will become more southwesterly as an upper level trough
moves from the west coast to the Rockies. Occasional disturbances in
the southwest flow will interact with the Gulf moisture to provide
scattered showers and thunderstorms each day.
Rua
MARINE...
Areas of marine fog will continue over the coastal waters through
late morning before dissipating as a cold front approaches and
moves through the coastal waters. Strong offshore flow will
develop in the wake of the front this afternoon and continue
through the end of the week.
66
LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 9 AM CDT this morning for LAZ041>045-
052>055-073-074.
TX...Dense Fog Advisory until 9 AM CDT this morning for TXZ215-216.
GM...Dense Fog Advisory until noon CDT today for GMZ430-432-435-450-
452-455-470-472-475.
Small Craft Advisory from 4 PM this afternoon to 7 AM CDT
Thursday for GMZ450-452-455-470-472-475.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 47 72 44 69 / 0 0 0 0
LCH 49 74 44 73 / 0 0 0 0
LFT 50 74 44 72 / 20 0 0 0
BPT 50 75 45 75 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 4 PM this afternoon to 7 AM CDT
Thursday for GMZ450-452-455-470-472-475.
&&Hazardous weather outlook, Apr 6, 4:34 AM CDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 434 AM CDT Wed Apr 6 2022 LAZ027>033-TXZ180-201-259>262-070945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 434 AM CDT Wed Apr 6 2022 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Patchy fog will be possible this morning. Visibilities will improve by mid morning. Isolated showers and thunderstorms will be possible as a cold front pushes through the region this afternoon. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Breezy northwesterly winds will continue Thursday and Friday. These winds may approach wind advisory criteria (20 MPH or greater) during the afternoon. Scattered showers and thunderstorms are expected Monday and Tuesday as a series of weak disturbances move across the region. Some of these may be capable of producing heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041>045-052>055-073-074-TXZ215-216-070945- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- 434 AM CDT Wed Apr 6 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Areas of marine fog, dense at times, will continue to blow inland through the early morning. This fog will be somewhat slow to dissipate, but visibilities should improve by around 9 AM. Isolated showers and thunderstorms will be possible as a cold front pushes through the region this afternoon. Severe weather is not expected. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Breezy northwesterly winds will continue Thursday and Friday. These winds may approach wind advisory criteria (20 MPH or greater) during the afternoon. Scattered showers and thunderstorms are expected Monday and Tuesday as a series of weak disturbances move across the region. Some of these may be capable of producing heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-070945- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 434 AM CDT Wed Apr 6 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CDT TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Areas of dense marine fog will continue across the coastal waters this morning. This fog will dissipate and/or be pushed off to the east this afternoon as a cold front pushes through the coastal waters. Strong northwesterly winds will develop in the wake of the front late this afternoon which will continue through the night. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong offshore flow will continue in the wake of a cold front passage both Thursday and Friday. Small craft advisories may need to be extended. Winds will relax over the weekend. Scattered showers and thunderstorms are expected Monday and Tuesday as a series of weak disturbances move across the region. Some of these may be capable of producing heavy rainfall. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. GMZ430-432-435-070945- Sabine Lake-Calcasieu Lake-Vermilion Bay- 434 AM CDT Wed Apr 6 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CDT TODAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Areas of dense marine fog will continue across the coastal lakes and bays this morning. This fog will dissipate this afternoon as a cold front pushes through the coastal waters. Strong northwesterly winds will develop in the wake of the front late this afternoon which will continue through the night. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong northwesterly winds will continue in the wake of a cold front passage both Thursday and Friday. Small craft advisories may need to be extended. Winds will relax over the weekend. Scattered showers and thunderstorms are expected Monday and Tuesday as a series of weak disturbances move across the region. Some of these may be capable of producing heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:37 PM CDT | Dense Fog Advisory | LCH | 10 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.